Back to Ask the Diabetes Team Ask the Diabetes Team

From Greenville, South Carolina, USA:

My son is 5 years old. He was diagnosed with Type 1 diabetes when he was 9 months old. He also has asthma and allergies and possible GERD. He takes Zantac but still cries with stomach cramps. He also has constipation a lot. Could this be from his diabetes or some of the medication he is on? Or could something else be going on? I will talk to his doctors about this if this continues.


There is the possibility that he might be having trouble with gastric emptying. That is, sometimes people with diabetes can have problems with food getting out of the stomach. Likewise, maybe it's a typical pediatric illness like some kind of intestinal parasite. You might ask about these possibilities.


Additional comments from Linda Mackowiak, diabetes nurse specialist:

In addition to Dr. Deeb's suggestions, I would ask your child's doctor to screen for celiac disease, if this has not yet been done.


Original posting 23 Jun 1999
Posted to Aches and Pains


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.